Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Done with Vitamin D test. Need suggestion - Online Doctor Chats

Date : 03-Oct-2013
User rating for this question
Very Good Posted in: Bones, Muscles and Joints
Answered by

General & Family Physician
Practicing since : 2002
Answered : 106 Questions
User:Hello Doctor
Doctor:How can I help you today?
User:I have got my Vitamin D test done yesterday
User:wanted to share the results with you and take opinion
Doctor:yes sure
User:the rsults is 9.48
Doctor:It is lower than the normal range
User:the sufficiency level on report says above 30 ng/ml
Doctor:So you need vitamin D supplements
Doctor:along with calcium and phosphate
User:I am not sure if its because of same but since year or so I feel exhausted
User:kind of tired and I had a chat regarding same on the same forum
User:that time they suggested Revital ..
User:but it did not help much
User:I always get yawning.. and even after taking enough sleep I still feel tired
User:can you suggest something
Doctor:What other blood tests did you get done?
User:complete blood picture
User:Fasting plasma Glucose
Doctor:other tests were normal?
Doctor:How about hemoglobin
User:hemoglobin is also normal 15.2
User:TSH is high...but i am anyways taking Thyronorm 75 mcg
Doctor:How much is TSH?
Doctor:t3 t4?
User:T3 - 0.94
User:T4 - 9.30
User:TSH - 7.47
User:rest all urine and blood tests are normal
Doctor:So TSH is raised
Doctor:For how long have you been taking thyronorm?
User:from last 2 yrs
Doctor:I am trying to guess if the yawning etc is due to worsening thyroid function
Doctor:Since then you were taking the same dose or it fluctua?tes
User:I usually get this done pretty much regularly
User:this time it was late ..may be after 6 months
Doctor:Everytime it came normal and this time it is high?
User:yeah..but I think I missed some doses these ays
Doctor:There is one more thing that you can try
Doctor:When taking thyroid supplements
Doctor:We need to titrate the doses according to the symptoms
Doctor:I guess you already know that
Doctor:For a few days you can try taking a higher dose and see if your symptoms are improved
User:but I was having similar feeling when it was normal range
Doctor:If your symptoms do not improve but you get symptoms of high thyroid instead
Doctor:Sometimes it is impending
Doctor:You know just when the body reserves are getting low, we get symptoms
Doctor:If your symptoms do not improve but you get symptoms of high thyroid instead- it means 75 mcg is right for you
Doctor:Consult a thyroid specialist
Doctor:regarding vit d deficiency
User:can you suggest something for Vit d
Doctor:Take shellcal 500 tab
Doctor:one tablet daily
Doctor:also whenever you get vitamin D levels tested also get calcium levels tested
Doctor:Since shelcal has calcium too
Doctor:shelcal has both calcium and vitamin d
Doctor:needed for bones etc
User:because its too low and not sure for how long
User:might be from years
Doctor:mostly it affects bones
User:so any direct suppliments for Vit D?
Doctor:in indian setting when we are exposed to sun, there are less chances that vit d will get low
Doctor:mostly it is in combination
Doctor:ARISTO is one that has vit a, d, e
Doctor:It can also be taken
Doctor:You will need to take it for atleast 3 months and then repeat the tests
Doctor:We need to make sure that oral supplements are working
Doctor:If not then maybe injections will be needed
User:Aristo is once per day?
Doctor:it is better to take with calcium
Doctor:since calcium will be needed to make the bones
Doctor:Just keep checking its levels every 3 months so that it does not get high
User:so you mean Shelcal + Aristo?
Doctor:just one at a time
Doctor:start with shelcal
Doctor:So do you have any question here?
User:no thanks
User:thanks for your time
Doctor:thanks for consulting me
Question is related to
Lab Tests
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor